Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 33, NWS Honolulu, HI

November 7, 2006Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Nov 7, 2006, 3:17 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2006, 3:17 PM HST (01:17 UTC)
Expired
Nov 8, 2006, 3:31 PM HST
In force
24 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 080117
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
317 PM HST TUE NOV 7 2006

...WIND ADVISORY HALEAKALA SUMMIT AND UPPER SLOPES THROUGH
WEDNESDAY...

.BUILDING HIGH PRESSURE...BOTH AT THE SURFACE AND ALOFT...IS
CREATING STRONG WINDS OVER THE UPPER SLOPES OF MAUI. AS THE HIGH 
WEAKENS WEDNESDAY NIGHT...SO WILL THE WINDS.

HIZ022-081430-
/O.NEW.PHFO.WI.Y.0033.061108T0117Z-061109T0400Z/
HALEAKALA SUMMIT-
317 PM HST TUE NOV 7 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE
UPPER SLOPES AND SUMMIT OF HALEAKALA.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BIRCHARD
2 follow-up statements
000 
WWHW70 PHFO 081333
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST WED NOV 8 2006

...WIND ADVISORY HALEAKALA AND BIG ISLAND SUMMIT AREAS THRU 6 PM TODAY...

.STRONG HIGH PRESSURE TO THE NORTH HAS GENERATED STRONG TRADE WINDS
 OVER THE SUMMIT AREAS ON MAUI AND THE BIG ISLAND. THEY ARE
 EXPECTED TO WEAKEN TONIGHT.

HIZ028-090245-
/O.EXA.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/
BIG ISLAND SUMMITS-
333 AM HST WED NOV 8 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE WIND ADVISORY
TO THE SUMMIT AREAS ON THE BIG ISLAND. IT WILL BE IN EFFECT UNTIL
6 PM HST THIS EVENING.

EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE SUMMIT
 AREAS OF MAUNA KEA AND MAUNA LOA.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HIZ022-090245-
/O.CON.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/
HALEAKALA SUMMIT-
333 AM HST WED NOV 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

EAST WINDS WILL BE 30 TO 45 MPH...WITH HIGHER GUSTS...OVER THE
UPPER SLOPES AND SUMMIT OF HALEAKALA.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWHW70 PHFO 090131
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST WED NOV 8 2006

...THE WIND ADVISORY FOR SUMMIT AREAS IS CANCELLED...

.THE SOUTHEAST WINDS OVER THE SUMMITS OF HALEAKALA...MAUNA KEA AND
MAUNA LOA HAVE LOWERED BELOW THE 30 MPH ADVISORY THRESHOLD.

HIZ022-028-090245-
/O.CAN.PHFO.WI.Y.0033.000000T0000Z-061109T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
331 PM HST WED NOV 8 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. WINDS OVER THE MOUNTAIN TOPS WILL REMAIN BELOW 30 MPH.

$$

CRAIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:00 AM HST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 7, 10:00 AM HST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE NOV 7 2006

.SYNOPSIS...TRADE WINDS TO STRENGTHEN THROUGH WEDNESDAY...THEN TURN
SOUTHEASTERLY AND WEAKEN LATE IN THE WEEK. TRADE WIND SHOWERS WILL
BE FEW.

&&

.DISCUSSION...A STRONG HIGH PASSING NORTH OF THE STATE THE NEXT TWO
DAYS WILL STRENGTHEN OUR TRADE WINDS TO MODERATE TO FRESH LEVELS. A
LOW PRESSURE TROUGH NEAR THE DATELINE WILL BE NUDGING SLOWLY TOWARD
HAWAII TURNING WINDS MORE SOUTHEASTERLY...AND WEAKENING THEM...
FRIDAY THROUGH NEXT WEEKEND.

MID- AND UPPER-LEVEL RIDGING NEAR THE ISLANDS WILL MAINTAIN A FIRM
CLOUD-CAPPING TEMPERATURE INVERSION BETWEEN 4 AND 6 THOUSAND
FEET...AND LIMIT THE POTENTIAL FOR THE INCOMING CLOUD FIELD TO
PRODUCE SIGNIFICANT AMOUNTS OF RAIN. HOWEVER...WINDWARD-FACING
ISLAND SLOPES WILL LIKELY BE ABLE TO WRING A FEW SPRINKLES OUT OF AN
AREA OF BROKEN TO OVERCAST STABLE LOW CLOUDS THAT IS CURRENTLY ABOUT
100 MILES EAST OF THE BIG ISLAND...AND ABOUT 300 MILES EAST OF OAHU.
ARRIVAL WOULD BE THIS AFTERNOON OVER WINDWARD BIG ISLAND AND LATE
TONIGHT OVER WINDWARD OAHU.

DEEPENING SOUTHEASTERLY FLOW MAY BRING A WETTER SCENARIO EARLY NEXT
WEEK...BUT GFS REMAINS THE WETTER OUTLIER OF THE AVAILABLE GLOBAL
MODELS...AND CONFIDENCE REMAINS LOW.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY...BIG ISLAND SOUTHEAST/LEEWARD WATERS AND
ALENUIHAHA CHANNEL THRU THURSDAY.

&&

BIRCHARD

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.